Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Going Off Tegretol And Staying On Valprolic Acid

Going Off Tegretol And Staying On Valprolic Acid

Has anyone experienced this? I currently take both for my Generalized Tonic Clonic Epilepsy, and shortly i will be going off my tegretol. Last year when I did it I was on tegretol and Lamotrigine and about six weeks after my last dose of tegretol I had a very bad Tonic-Clonic seizure (lasted almost 5 minutes). Thank god my partner was here and I had to go to hospital. the next time was a month after and I gave myself a concussion and shoulder injury because it happened in the bathroom, I had… read more

A MyEpilepsyTeam Member said:

Depakote is used for partial onset seizures. Do you know if that's what you have? If you have generalized seizures, not secondary generalized seizures, I would talk to your doctor about this. It also is usually used along with other medications not as monotherapy.
Find out your onset and ask about the use alone. If your physician can't answer those questions I would find another one as those are very easy questions that should be answered when changing medications. I don't want to worry you but you could be in rougher shape trying that change.

posted about 5 years ago
A MyEpilepsyTeam Member said:

I was on terra to let for years in combination with Valero I can acid. They worked but I was taken off, im on Lamotrigine now. The. Biggest draw back with meds was liver issues. Apparently stays in liver forever! Ask to have a liver function test as well as blood tested for abnormal enzymes. Hope you find right combo.

posted about 5 years ago
A MyEpilepsyTeam Member said:

If you have good control with the tegretol stay on that. If you are on your max dose adding a second medication would be the way to go. 1 year between seizures is really good. A total change seems a bit extreme. If you are on a max dose it did keep things at bay for a year so it is working but an additional drug might keep you free longer. Good luck.

posted about 5 years ago
A MyEpilepsyTeam Member said:

Thanks for the heads up, I do have an Epileptologist in the 6 and he was my second opinion. I will think about what you said and talk to my neurologist again. There is no way I want what happened last year to happen again...my partner said each seizure got worse and I took longer to come around and I only had ten. Maybe I will stay on both medications....????

posted about 5 years ago
A MyEpilepsyTeam Member said:

Thanks for answering...I am also on anxiety meds already. The dr told my hubby to try and give me it if I do have a seizure (inbetween seizures)

posted about 5 years ago
Already a Member? Log in